Alert archive / Louisiana / Flash Flood Warnings in 2013
Flash Flood Warning 121, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 14, 2013, 8:08 AM CDT for Catahoula Parish, Concordia Parish, Louisiana. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2013, 8:08 AM CDT (13:08 UTC)
- Expired
- Aug 14, 2013, 10:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Catahoula Parish, LA, Concordia Parish, LA
The radar
The Ft Polk radar (KPOE), 132 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 9:00 AM CDT | FLASH FLOOD | Jonesville, LA | A COUPLE ROADS ARE UNDERWATER IN TOWN...STILL RAINING HARD. |
| Aug 14, 10:00 AM CDT | FLASH FLOOD | Jonesville, LA | FLOODING WITH 1 TO 3 INCHES OF WATER OCCURRED WITH SEVERAL HOMES AND BUSNESSES IN TOWN. OTHER LOW LYING AREAS WERE FLOODED AS WELL. SINCE 5PM AUG 13 TO 1030AM TODAY...PARTS OF JONESVILLE RECIEVED MORE THAN 8 INCHES OF RAIN. |
| Aug 14, 10:00 AM CDT | HEAVY RAIN 5.5 | Jonesville, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 804 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
143
WGUS54 KJAN 141308
FFWJAN
LAC025-029-141515-
/O.NEW.KJAN.FF.W.0121.130814T1308Z-130814T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
808 AM CDT WED AUG 14 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CATAHOULA PARISH IN NORTHEAST LOUISIANA...
NORTHERN CONCORDIA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...MONTEREY...FERRIDAY...
* UNTIL 1015 AM CDT
* AT 808 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR JONESVILLE...OR 14
MILES NORTHWEST OF MONTEREY. THE STORMS WERE NEARLY STATIONARY.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR
INCHES...HAVE OCCURRED IN THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALLACE RIDGE...MANIFEST...AIMWELL...SHERWOOD...ENTERPRISE...
ROSEFIELD AND WEST FERRIDAY
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3192 9201 3194 9200 3189 9178 3187 9178
3188 9175 3185 9161 3184 9159 3158 9151
3141 9167 3144 9201
$$
CME1 follow-up statement
653
WGUS74 KJAN 141351
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
851 AM CDT WED AUG 14 2013
LAC025-029-141515-
/O.CON.KJAN.FF.W.0121.000000T0000Z-130814T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CONCORDIA LA-CATAHOULA LA-
851 AM CDT WED AUG 14 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR
CATAHOULA AND NORTHERN CONCORDIA PARISHES...
AT 851 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR JONESVILLE...OR
14 MILES NORTHWEST OF MONTEREY. THE STORMS WERE NEARLY STATIONARY.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF THREE TO SIX
INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALLACE
RIDGE...MANIFEST...AIMWELL...SHERWOOD...ENTERPRISE...ROSEFIELD...WEST
FERRIDAY AND FERRIDAY
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS. WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3192 9201 3194 9200 3189 9178 3187 9178
3188 9175 3185 9161 3184 9159 3158 9151
3141 9167 3144 9201
$$
CMEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 4:06 AM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Aug 14, 4:06 AM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
406 AM CDT WED AUG 14 2013
.SHORT TERM...THE SURFACE TROUGH EXTENDED FROM NEAR THE LA/AR BORDER
EWD ACROSS CENTRAL MS THIS MORNING. ISENTROPIC LIFT HAS MAINTAINED
SHOWER ACTIVITY N OF THE FRONT OVERNIGHT INTO THE MORNING HOURS.
MODELS ARE IN AGREEMENT THAT THE BEST SURFACE CONVERGENCE WILL BE
POSITIONED OVER SRN ZONES THIS AFTERNOON...THE WRN EDGES OF THE
BOUNDARY POSSIBLY PIVOTING SWD A LITTLE FASTER TO LEAVE CYCLONIC
FLOW LINGERING OVER SERN ZONES A LITTLE LATER INTO THE EARLY
EVENING. PRECIPITABLE WATER VALUES WILL REMAIN HIGH SOUTH OF
THE FRONT TODAY...2.41 INCHES OBSERVED AT LIX AND 2.24 INCHES AT JAN
ON THE MOST RECENT SOUNDINGS. THE ADVANCE OF THE SURFACE BOUNDARY
AND 850 MB TROUGH INTO SRN ZONES TODAY RAISES CONCERNS FOR THE
POTENTIAL FOR ANOTHER SWATH OF HEAVY RAINFALL THIS AFTERNOON. IN
CONSIDERATION OF THE HIGH RAINFALL TOTALS OBSERVED OVER OUR EXTREME
SRN ZONES TUESDAY A FLASH FLOOD WATCH WILL BE POSTED FOR TODAY. THE
WATCH WILL TARGET SERN ZONES WHERE THE FRONTAL MOVEMENT IS FORECAST
TO LAG. THE WATCH AREA COULD POSSIBLY BE INCREASED FARTHER WWD LATER
TODAY BUT WILL ISSUE FOR SCNTRL/SE ZONES FOR NOW. VERTICAL
TOTALS/LAPSE RATES FOR TODAY SUGGEST A LOWER RISK OF STRONG
DOWNBURST POTENTIAL DUE TO SLIGHTLY COOLER LOW LEVEL TEMPS.
A DRIER AND COOLER AIR MASS WILL MOVE IN BEHIND THE FRONT...WHICH
WILL MOVE SOUTH OF THE FORECAST AREA TONIGHT. THE LATEST MODEL RUNS
ARE IN AGREEMENT THAT THE ERN PORTIONS OF THE BOUNDARY...GENERALLY
POSITIONED ACROSS SRN AL THURSDAY MORNING... WILL BEGIN TO LIFT TO
THE NORTH DURING THE DAY THURSDAY. THE GFS/NAM SOLUTIONS PAINT SMALL
QPF AMOUNTS INTO EXTREME ERN MS COUNTIES THURSDAY AFTERNOON WHILE
THE EURO KEEPS RAINFALL JUST TO OUR EAST. BETWEEN THE POSSIBILITY OF
ISENTROPIC LIFT EDGING INTO ERN ZONES AHEAD OF THE RETURNING AL
BOUNDARY AND THE LINGERING UPPER TROUGH ACROSS THE FORECAST AREA
CHANCE POPS WILL BE MAINTAINED OVER SERN ZONES WITH A SLIGHT CHANCE
OF RAIN TO THE NE. HAVE UNDERCUT MAV MOS SLIGHTLY TO REMOVE RAIN
CHANCES FARTHER W INTO CENTRAL ZONES FOR THURSDAY FOR NOW. HAVE ALSO
SLIGHTLY UNDERCUT MAV MOS HIGHS FOR THURSDAY IN LIGHT OF RELATIVELY
COOLER HIGH TEMPS OBSERVED NORTH OF THE FRONT.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY) LONG RANGE MODELS AND
ENSEMBLES ARE IN GENERAL AGREEMENT ON THE PATTERN WHICH WILL BRING
BACK OUR AUGUST SUMMER TIME REGIME BY EARLY TO MID PART OF NEXT WEEK.
ON FRIDAY WITH THE UPPER TROUGH AXIS OVER THE REGION SOME DRIER AIR
OF 1-1.5 PWATS WILL BE PREVALENT. WITH THE LOWER PWATS DO NOT SEE
THE RISK OF LOCALLY HEAVY RAINFALL THROUGH SUNDAY. MODELS CONTINUE
TO SHOW A SURGE OF MOISTURE EAST OF THE REGION WITH PWATS AROUND 2
INCHES. THE FRONTAL BOUNDARY WILL BE STATIONARY SOUTH OF THE REGION.
A FEW STORMS MAY BE ON THE STRONG SIDE WITH SOME GUSTY WINDS NEAR
THE FRONTAL BOUNDARY IN THE SOUTH FOR THE WEEKEND. THE BOUNDARY WILL
MEANDER ACROSS THE SOUTH BEFORE WASHING OUT BY EARLY NEXT WEEK.
RAIN CHANCES WILL BE LIMITED OVER THE EAST HALF THROUGH SATURDAY. ON
SUNDAY INTO NEXT WEEK LOW LEVEL FLOW WILL START TO RETURN FROM THE
GULF WHICH WILL ENHANCE SOME SEA BREEZE CONVECTION STARTING ON
SUNDAY. THE UPPER TROUGH AXIS WILL BREAK DOWN AS WE GET SOME RISING
HEIGHTS AND ASSOCIATED TEMPERATURES. AS WE GO INTO NEXT WEEK PWATS
WILL START TO RISE AS OUR SUMMER TIME MUGGY CONDITIONS WILL RETURN
TO THE REGION. PWATS WILL RISE TO AROUND 2 INCHES BY THE MIDDLE OF
THE WEEK WITH MEAN UPPER RIDGING BUILDING INTO THE REGION FROM THE
EAST...WHICH WILL BRING BACK THE RISK OF SOME LOCALLY HEAVY
RAINFALL. THIS WAS CONFIRMED BY AREA CROSS SECTIONS. THIS WILL BRING
BACK DIURNAL CONVECTIVE CHANCES OF RAIN ACROSS THE ENTIRE ARKLAMISS
REGION STARTING ON MONDAY.
AS FAR AS MODEL TEMPS ARE CONCERNED HIGHS WILL BE IN THE MID TO
UPPER 80S IN GENERAL BEFORE RISING INTO THE LOWER 90S FOR SUNDAY
THROUGH WEDNESDAY AS WE GET BACK TO OUR SUMMER PATTERN. WENT CLOSE
TO A BLEND OF GMOS AND MEX GUIDANCE ON HIGHS. ON LOWS WE WILL GET
SOME RELIEF DURING THE NIGHT WITH LOWS IN THE 60S BEFORE RISING TO
AROUND 70 FOR NEXT WEEK. WENT CLOSE TO GMOS GUIDANCE ON MOST DAYS.
THE EURO HIGHS LOOKED A LITTLE COOL WITH HIGHS IN THE UPPER 70S AND
80S THROUGH THE PERIOD...ESP FOR NEXT WEEK WITH THE MEAN RIDGE BACK
OVER THE REGION. THE EURO LOWS CONTINUED TO BE A LITTLE TOO WARM
BEHIND THE FRONT ON THE WEEKEND AS WELL AS A FEW DEGREES TOO WARM
FOR NEXT WEEK.
AS FAR AS POPS ARE CONCERNED WENT CLOSE TO MEX NUMBERS FOR THE
PERIOD. THE EURO POPS WERE LESS UNIFORM AND AT TIMES HIGHER THAN MEX
POPS FOR THE WEATHER PATTERN./17/
&&
.AVIATION...AREAS OF LIFR/IFR CIGS CAN BE EXPECTED THIS MORNING IN
LOW MORNING STRATUS DECKS THAT HAVE FORMED. PATCHY FOG WILL ALSO
OCCUR WITH LOCAL MVFR VSBYS BUT FOG WILL CLEAR BY 14Z. SKY
CONDITIONS WILL GENERALLY BE 2500-4000 BKN-OVC BY 14Z. SCT SHWRS
ACROSS THE REGION THIS MORNING WILL BE ON THE INCREASE WITH NUMEROUS
SHWRS AND TSTMS ACROSS THE REGION...ESPECIALLY ALONG AND S OF
I-20...THIS AFTERNOON AND EARLY EVENING. PERIODS OF HEAVY RAINFALL
WILL OCCUR.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 88 64 85 64 / 70 15 13 8
MERIDIAN 87 66 86 67 / 76 25 24 14
VICKSBURG 87 61 85 60 / 61 12 4 5
HATTIESBURG 89 70 90 69 / 81 36 28 16
NATCHEZ 87 64 85 63 / 67 17 7 6
GREENVILLE 85 61 84 62 / 28 9 1 4
GREENWOOD 86 60 84 63 / 33 9 4 7
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 9 AM CDT THIS MORNING THROUGH THIS
AFTERNOON FOR MSZ063>066-072>074.
LA...NONE.
AR...NONE.
&&
03/17Hazardous weather outlook, Aug 14, 5:28 AM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 528 AM CDT WED AUG 14 2013 LAZ024>026-MSZ043>046-048>066-072>074-151030- CATAHOULA-TENSAS-CONCORDIA-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS- RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 528 AM CDT WED AUG 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND CENTRAL AND SOUTH MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT PERIODS OF HEAVY RAINFALL WILL OCCUR IN THUNDERSTORMS TODAY. PONDING WATER CAN BE EXPECTED IN AREAS WHERE DRAINAGE IS POOR. LOCAL FLOODING WILL ALSO BE POSSIBLE. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR SOUTH CENTRAL AND SOUTHEAST MISSISSIPPI FOR TODAY...GENERALLY COVERING AREAS ALONG AND SOUTH OF A LINE FROM MONTICELLO TO LAUREL. IF STORMS MOVE OVER THE SAME GROUND REPEATEDLY THEN THE POTENTIAL FOR FLASH FLOODING WILL INCREASE. OTHERWISE...LOW SPOTS AND POOR DRAINAGE AREAS SHOULD BE THE MOST SUSCEPTIBLE TO HIGH WATER ISSUES. THUNDERSTORMS WILL DEVELOP AS A FRONT MOVES THROUGH THE VERY MOIST AIR MASS CURRENTLY PARKED OVER THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY. ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>042-047-151030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- WARREN- 526 AM CDT WED AUG 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND NORTH AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 4:05 AM CDT | Flash Flood Watch | JAN | Catahoula, Concordia | 8 hr |
Nearby
Flash Flood Warnings in Louisiana, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.